MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); HUMAN CHORIONIC GONADOTROPIN IMMUNOASSAY, PRODUCT CODE: JHI

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); HUMAN CHORIONIC GONADOTROPIN IMMUNOASSAY, PRODUCT CODE: JHI
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is investigating.The interpretation of results section of the instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the limitations section of the ifu states: "test results alone are not diagnoses of medical conditions.For example, low titer elevations of hcg can occur in normal nonpregnant subjects.A physician's diagnosis involves evaluation of the test result in conjunction with, and in the context of, the patient's medical history, physical examination, and other test results - sometimes in consultation with other medical experts.This kit is not intended for any use other than assessment of pregnancy status.".
 
Event or Problem Description
A customer has reported a discordant, elevated result seen for one patient when using the atellica im total hcg (thcg) assay.This result was discordant relative to lower repeat-test results obtained using the same reagents on two instrument systems.The lower results were considered consistent with the patient's medical history and clinical picture.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant thcg results.
 
Additional Manufacturer Narrative
Mdr 1219913-2020-00589 was filed on 04-dec-2020 to report a discordant, elevated result seen for one patient when using the atellica im total hcg (thcg) assay.Additional information, 28-dec-2020: siemens has concluded the incident investigation.The customer reported a discordant patient result from the atellica im total hcg (thcg) assay, reagent lot 325.The initial result was 6.7 miu/ml and when repeated using the same reagents on two different instruments the results were 0.3 and 0.4 miu/ml.The sample was not respun before being repeated.The lower values were consistent with clinical expectation and therefore reported to the physician.Thcg quality control results from the date of initial testing were acceptable.System log files were requested but not provided for this issue.Siemens cannot definitively determine the cause of this discrepant result.Contributing factors such as sample integrity and/or preanalytical variable cannot be completely ruled out.The customer has monitored thcg performance and has no further concerns.Quality control results have been within in range and no issues were noted with other patient samples indicating that the instrument and reagents were performing acceptably.Based on the results of the investigation, return of the patient sample is not warranted.A potential product issue has not been identified.The customer is operational no further evaluation of the device is required.Note: in section h6, the investigation findings and investigation conclusion codes were added.

Brand Name
ATELLICA IM TOTAL HCG (THCG)
Common Device Name
HUMAN CHORIONIC GONADOTROPIN IMMUNOASSAY, PRODUCT CODE: JHI
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key10953210
Report Number1219913-2020-00589
Device Sequence Number3210904
Product Code JHI
UDI-Device Identifier00630414600031
UDI-Public00630414600031
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172322
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2021
Device Model NumberN/A
Device Catalogue Number10995690
Device Lot Number325
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer12/28/2020
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 YR